Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Melani - Tue Jan 11, 2005 4:06 am||
Before being on the pill, I always had perfectly regular periods, would get PMS + side ovary-pain 2 weeks before my period would start.
I was on the pill for one year - stopped taking it in March 2004.
After that I had one period in April, one in July and then none since then.
My gynae has diagnosed me with polycystic ovaries + an underactive thyroid.
Please can you tell me if this has always been in me as I have had no symptoms before - especially since I have always had regular periods. Or is this a condition that has developed from being on the Pill ?
|Dr. Tamer Fouad - Wed Jan 11, 2006 4:55 am||
I do not think your diagnosis of polycystic ovary syndrome (PCOS) is related in any way to contraceptive pill use. No one knows the exact cause of PCOS. Contraceptive pills are actually used in the treatment of polycystic ovary syndrome.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.